Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Had mirena inserted. Getting regular period with cramp. Is this normal?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
Hi I have had a mirena for three years and have just started getting a regular period every month. is this normal? Im back to getting bad cramps. Blood flow is still minimal tho. Have had a sore back as well
Posted Wed, 20 Feb 2013 in Birth Control
Answered by Dr. S Patra 1 hour later

Thanks for posting query.

Yes, this is normal to get a regular period every month following inserting mirena, which is levonorgestrel-releasing intrauterine system.

There are certain possibilities of bad cramp like using mirena for long time associated with pelvic infection, asymptomatic pathology if any.

To confirm diagnosis, you should undergo one ultrasound scan along with urine routine & microscopic examination. Treatment depends on etiologic factor. Short course of antibiotic therapy & anti spasmodic medication are quite helpful.

Low blood flow during period may be due to stress/ psychological factor, hormonal imbalance or thyroid problem. Hormone assay rules out the possible factor. You need to take good hematinics or iron supplement with diet.

For low back pain, you may use muscle relaxant gel or hot water bag to get some relief.

Periodic healths check up, proper placing of mirena should be ensured, and a gynecologist can help you regarding this. So please consult with him/her.

Hope I have answered your query. If you have any further questions, I will be happy to help.
Wish your good health in future.

Dr Soumen.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor